Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 22, NWS Green Bay, WI

March 10, 2012

NWS Green Bay, WI issued this small craft advisory at Mar 10, 2012, 3:35 PM CST. It took effect at Mar 10, 2012, 6:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2012, 3:35 PM CST (21:35 UTC)
In effect from
Mar 10, 2012, 6:00 PM CST
Expired
Mar 11, 2012, 4:00 AM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WHUS73 KGRB 102135
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
335 PM CST SAT MAR 10 2012

...GUSTY WINDS WILL CONTINUE THROUGH SUNDAY...

.GUSTY WINDS AND HIGH WAVES WILL CONTINUE THROUGH SUNDAY...AS PRESSURE
GRADIENT WILL REMAIN TIGHT BETWEEN LOW PRESSURE ACROSS THE UPPER
MIDWEST AND DEPARTING HIGH PRESSURE TO THE EAST.

LMZ541>543-110545-
/O.CON.KGRB.GL.W.0008.000000T0000Z-120311T0000Z/
/O.NEW.KGRB.SC.Y.0022.120311T0000Z-120311T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
335 PM CST SAT MAR 10 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM CST THIS EVENING TO
4 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST THIS EVENING TO
4 AM CDT SUNDAY. 

* WINDS: SOUTH GALES TO 35 KTS EARLY...WILL SLOWLY VEER SOUTHWEST AND
  EASE TO 20 TO 25 KTS TONIGHT THROUGH SUNDAY.

* WAVES: WAVES OF 8 TO 12 FT...WILL EASE TO 5 TO 8 FT
  TONIGHT...AND 3 TO 5 FT ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
554 
WHUS73 KGRB 102359
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
559 PM CST SAT MAR 10 2012

...GUSTY WINDS WILL CONTINUE THROUGH SUNDAY...

.GUSTY WINDS AND HIGH WAVES WILL CONTINUE THROUGH SUNDAY...AS
PRESSURE GRADIENT WILL REMAIN TIGHT BETWEEN LOW PRESSURE ACROSS
THE UPPER MIDWEST AND DEPARTING HIGH PRESSURE TO THE EAST.

LMZ541>543-110800-
/O.EXP.KGRB.GL.W.0008.000000T0000Z-120311T0000Z/
/O.CON.KGRB.SC.Y.0022.120311T0000Z-120311T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
559 PM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...
...GALE WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

* WINDS: SOUTH WINDS OF 15 TO 25 KTS...WILL SLOWLY VEER SOUTHWEST
  TONIGHT THROUGH SUNDAY.

* WAVES: WAVES OF 5 TO 8 FT...WILL EASE TO 3 TO 5 FT ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
373 
WHUS73 KGRB 110306
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
906 PM CST SAT MAR 10 2012

...GUSTY WINDS WILL CONTINUE THROUGH SUNDAY...

.GUSTY WINDS AND HIGH WAVES WILL CONTINUE THROUGH SUNDAY...AS
PRESSURE GRADIENT WILL REMAIN TIGHT BETWEEN LOW PRESSURE ACROSS
THE UPPER MIDWEST AND DEPARTING HIGH PRESSURE TO THE EAST.

LMZ541>543-110900-
/O.CON.KGRB.SC.Y.0022.000000T0000Z-120311T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
906 PM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

* WINDS: SOUTHWEST WINDS OF 15 TO 20 KTS...WITH HIGHER GUSTS WILL
  CONTINUE THROUGH SUNDAY. 

* WAVES: WAVES OF 4 TO 7 FT...WILL EASE TO 3 TO 5 FT ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 2:49 PM CST, 46 minutes earlier.

Area forecast discussion, Mar 10, 2:49 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
249 PM CST SAT MAR 10 2012

.SHORT TERM...TONIGHT AND SUNDAY.

WINDS TONIGHT AND TEMPERATURES ARE THE MAIN CONCERNS DURING THIS
PART OF THE FORECAST.

THE SURFACE PRESSURE GRADIENT WEAKENED A BIT DURING THE DAY AND
WINDS DECREASED A LITTLE. WILL DROP THE ADVISORY SINCE IT APPEARS
CRITERIA WILL NOT BE MET THE REST OF THE AFTERNOON.

THERE WAS PLENTY OF DRY AIR WITH DEW POINTS IN THE 20S ACROSS THE
STATE THIS AFTERNOON. EXPECT THE SURFACE GRADIENT TO WEAKEN EVEN
MORE DURING THE NIGHT BUT REMAIN HIGH ENOUGH TO KEEP SOME MIXING
GOING. SATELLITE TODAY ONLY SHOWED WHAT LOOKED LIKE THIN CIRRUS
AND TIME/HEIGHT SECTIONS DID NOT SHOW MUCH MOISTURE. THE WINDS
SHOULD BE ENOUGH TO KEEP TEMPERATURES FROM DROPPING LIKE A ROCK.
WENT CLOSE TO THE 12Z NAM AND 12Z GFS MOS NUMBERS TONIGHT.

SINCE IT WILL START OFF A BIT WARMER ON SUNDAY...HAVE GONE WITH
HIGHS MOSTLY IN THE 60S...EVEN WITH LESS MIXING.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. UPPER LOW WITH
FRONTAL SYSTEM WILL AFFECT THE FORECAST AREA FOR THE START OF THIS
PERIOD. THIS SYSTEM IS FROGGING A BIT SLOWER BUT STILL REACHING
THE FORECAST AREA LATER SUNDAY NIGHT. MAIN BAND OF PCPN WITH THIS
SYSTEM ALONG AND NORTH OF THE WARM FRONT LIFTS INTO THE LATE
TONIGHT BEFORE DEPARTING NORTHERN WISCONSIN LATER MORNING.
CONTINUED SHOWER ACTIVITY ANTICIPATED MONDAY AS THE UPPER LOW
CONTINUES TO TRACK THROUGH BEFORE DEPARTING NORTHEAST WISCONSIN
MONDAY EVENING. BEST TOTAL READINGS ARRIVE LATE SUNDAY INTO MONDAY
MORNING BUT TSRA STILL TOO ISOLATED TO SPRINKLE INTO THE FORECAST
AT THIS TIME.

MODELS ATTEMPT TO PRODUCE SOME LIGHT QPF WEDNESDAY AFTERNOON OR
EVENING WITH A WEAKENING FRONT. UPPER HEIGHTS CONTINUE TO INCREASE
BUT INSTABILITY PROGS INDICATE CONVECTION POSSIBLE. ANOTHER WEAK
FRONT IS PROGGED TO DROP OVER THE AREA TOWARD THURSDAY BUT HEIGHTS
CONTINUE TO INCREASE. ANOTHER POTENTIAL CHANCE FOR PCPN LATE IN
THE WEEK AS GULF MOISTURE MAY ATTEMPT TO WORK NORTH INTO THE
REGION.

OTHERWISE FOR MUCH OF THE WEEK...WELL ABOVE NORMAL TEMPERATURES
ANTICIPATED. WITH THE EXCEPTION OF TEMPERED READINGS ACROSS THE
LINGERING SNOW PACK OVER THE NORTH AND ALONG THE LAKE MICHIGAN
SHORELINE. WATER TEMPS IN THE 40S ALONG LAKE MICHIGAN PROVIDE
PLENTY OF COOLER BY THE LAKE WORDING.
&&

.AVIATION...VFR CONDITIONS PREVAILED ACROSS THE AREA THIS MORNING
AND ARE EXPECTED TO CONTINUE TO DO SO THROUGH SUNDAY MORNING.
STRONG SOUTHWEST WINDS...ESPECIALLY ACROSS THE FOX VALLEY AND
LAKESHORE COUNTIES...SHOULD BEGIN TO DECREASE AROUND SUNSET. 925MB
WINDS DO NOT LET UP MUCH UNTIL THE LATTER HALF OF SUNDAY MORNING
SO LLWS WILL BE A CONCERN OVERNIGHT. THERE SHOULD ONLY BE SOME
MIDDLE AND/OR HIGH CLOUDS BY LATE MORNING OR EARLY AFTERNOON AS
THE SYSTEM CURRENTLY DEVELOPING IN THE DESERT SOUTHWEST APPROACHES
THE GREAT LAKES REGION.

MG
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MG/TDH
Hazardous weather outlook, Mar 10, 2:54 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
254 PM CST SAT MAR 10 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
254 PM CST SAT MAR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THERE IS A SMALL CHANCE OF THUNDERSTORMS NEXT WEDNESDAY AHEAD OF
A COLD FRONT. ANY THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN
BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS TO THE NATIONAL
WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-112100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
254 PM CST SAT MAR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

WIND GUSTS TO AROUND 35 KNOTS WILL LINGER EARLY THIS EVENING
OTHERWISE WINDS WILL CONTINUE TO SUBSIDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MG/TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 9:06 AM CSTWind AdvisoryGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 1 more6 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.